Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 13, 2023, 8:24 AM CDT for DeWitt County, Texas. It took effect at May 13, 2023, 4:36 PM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2023, 8:24 AM CDT (13:24 UTC)
- In effect from
- May 13, 2023, 4:36 PM CDT
- Expired
- May 16, 2023, 8:57 AM CDT
- In force
- 64 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 25.33 ft at May 14, 2023, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 6:10 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 13, 6:10 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 610 AM CDT Sat May 13 2023 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 315 AM CDT Sat May 13 2023 Key points: -Rounds of moderate to heavy rains expected to continue this weekend into next week. -A Flood Watch remains in effect through early this evening and may be extended later into the weekend. -3 to 6 inches of rain are expected over many areas with isolated totals of up to 10 inches possible mainly near the Coastal Plains. -Be sure to have multiple ways to receive flood and severe weather- related warnings. The much anticipated strong to severe thunderstorms and heavy rains with flooding event is well underway. The line of showers and thunderstorms has moved east of the I-35/I-37 corridors with showers and thunderstorms moving up from the Coastal Plains and rain with a few thunderstorms over the Hill Country to the Rio Grande. The line will continue to move to the east this morning as the activity from the Coastal Plains feed into it. The heaviest rains this morning will be east of I-35 to the Coastal Plains. The activity over our western areas should gradually decrease. It is possible that the ongoing heavy rains stabilizes the airmass making for less convective development in its wake later this morning and possibly this afternoon. The models show a variety of solutions for today. Still expect 3 to 6 inches mainly over the eastern areas with isolated totals near 10 inches. Will continue the Flood Watch through early this evening. There is a marginal risk of strong to severe storms for today due to some instability and steep mid level lapse rates. Deep southerly flow remains over South Central Texas tonight through Sunday. Quite a few models indicate additional impulses with rounds of showers and thunderstorms moving up from the south-southwest tonight into Sunday. There is a good potential for at least locally heavy rains with WPC showing a slight chance for excessive rainfall for most of our area. As a result, the Flood Watch may be extended beyond this evening. && .LONG TERM... (Sunday night through Friday) Issued at 315 AM CDT Sat May 13 2023 Deep southerly flow remains over South Central Texas on Monday with a few models indicating additional impulses with rounds of showers and thunderstorms moving up from the south-southwest. There is a good potential for at least locally heavy rains with WPC showing a slight chance for excessive rainfall for most of our area. The deep southerly flow early in the week yields to mid level troughiness for the middle of next week, then upper level ridging late next week. A moist airmass remains, however, PWs decrease a little. As a result, chances of showers and thunderstorms along with heavy rain potential decrease with WPC showing only a marginal risk of excessive rainfall. && .AVIATION... (12Z TAFS) Issued at 610 AM CDT Sat May 13 2023 An area of RA with embedded TSRA will continue over KAUS while SHRA with OCNL TSRA will continue over KSAT/KSSF this morning. Then, activity will be intermittent at all sites this afternoon through Sunday morning, although have maintained SHRA/VCSH mention. A mix of IFR to VFR conditions is expected with the poorest conditions in areas of precipitation. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 68 81 68 / 90 70 80 30 Austin Bergstrom Intl Airport 81 67 81 67 / 90 70 80 30 New Braunfels Muni Airport 80 68 79 67 / 90 70 80 40 Burnet Muni Airport 78 66 78 66 / 90 60 80 40 Del Rio Intl Airport 80 69 81 68 / 70 70 70 70 Georgetown Muni Airport 79 67 79 66 / 80 60 80 30 Hondo Muni Airport 77 66 79 67 / 80 70 90 60 San Marcos Muni Airport 80 67 80 67 / 90 70 80 40 La Grange - Fayette Regional 82 69 81 69 / 80 60 70 20 San Antonio Intl Airport 78 68 79 68 / 90 70 90 50 Stinson Muni Airport 79 68 79 69 / 90 70 90 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-Frio- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-Lavaca- Lee-Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson- Wilson-Zavala. && Short-Term...04 Long-Term...04 Aviation...04
Hazardous weather outlook, May 13, 3:41 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 341 AM CDT Sat May 13 2023 TXZ171>173-183>194-202>209-217>225-228-140845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 341 AM CDT Sat May 13 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Rounds of heavy rains will continue today, especially east of I-35 to near the Coastal Plains with locally heavy rains west of this area. There is a level 3 out of 4 risk of excessive rainfall leading to flooding near the Coastal Plains, decreasing to 1 out of 4 risk over the Edwards Plateau. A Flood Watch is in effect through early this evening, however it may be extended. This is an evolving forecast. So, be sure to check the forecast frequently for updates. There is also a level 1 to 2 out of 5 risk for severe storms across generally along and east of I-35 with the greatest risk near the Coastal Plains and US 77 corridor. Large hail and damaging wind gusts are the main severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rounds of showers and thunderstorms will continue on Sunday through much of next week. Locally, possibly more widespread heavy rains are possible. There is a level 2 out of 4 risk of excessive rainfall leading to flooding on Sunday and Monday, then 1 out of 4 risk Tuesday and Wednesday. A Flood Watch may be needed for portions of our area. This is an evolving forecast. So, be sure to check the forecast frequently for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 13, 7:53 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD 4 N CUERO 29.16N 97.28W
05/13/2023 DEWITT TX DEPT OF HIGHWAYS
TXDOT REPORTS LOW WATER CROSSINGS ARE
FLOODED ON U.S. 183 NORTH OF CUERO.
&&
JRLocal storm report, May 13, 7:55 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLASH FLOOD 1 S SMILEY 29.26N 97.64W
05/13/2023 GONZALES TX DEPT OF HIGHWAYS
TXDOT REPORTS WATER OVER THE ROAD ON FM 108
SOUTH OF SMILEY.
&&
JRLocal storm report, May 13, 8:01 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 3 SSW KARNES CITY 28.84N 97.92W
05/13/2023 KARNES TX DEPT OF HIGHWAYS
TXDOT REPORTS FM 1353 SOUTH OF KARNES CITY
CLOSED DUE TO FLOODING.
&&
JRLocal storm report, May 13, 8:04 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD 2 W HOCHHEIM 29.31N 97.33W
05/13/2023 DEWITT TX DEPT OF HIGHWAYS
TXDOT REPORTS WATER OVER THE ROAD ON FM 766
SOUTHWEST OF HOCHHEIM.
&&
JRLocal storm report, May 13, 8:19 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLASH FLOOD 2 NW YORKTOWN 29.01N 97.53W
05/13/2023 DEWITT TX DEPT OF HIGHWAYS
TXDOT REPORTS LOW WATER CROSSINGS FLOODED
ALONG HIGHWAY 119 NORTHWEST OF YORKTOWN.
&&
JRLocal storm report, May 13, 8:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 3 ENE YOAKUM 29.31N 97.10W
05/13/2023 LAVACA TX DEPT OF HIGHWAYS
TXDOT REPORTS WATER OVER FM 318 NORTHEAST OF
YOAKUM.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 64 min |
| May 12, 7:30 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 60 min |
| May 12, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Val Verde | 56 min |
| May 12, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 36 min |
| May 12, 7:48 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| May 12, 7:49 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| May 12, 8:10 PM CDT | Tornado Warning | EWX | Dimmit, Maverick, Zavala | 35 min |
| May 12, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 58 min |
| May 12, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 63 min |
| May 12, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 50 min |
| May 12, 8:59 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| May 12, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde, Zavala | 30 min |
| May 12, 9:10 PM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| May 12, 9:24 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 66 min |
| May 12, 9:42 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| May 12, 9:56 PM CDT | Special Weather Statement | EWX | Gillespie | 49 min |
| May 12, 9:58 PM CDT | Special Weather Statement | EWX | Zavala | 17 min |
| May 12, 10:02 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 43 min |
| May 12, 10:15 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Dimmit, Frio, Medina, Uvalde, Zavala | 60 min |
| May 12, 10:24 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 4 hr |
| May 12, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 50 min |
| May 12, 10:39 PM CDT | Special Weather Statement | EWX | Uvalde | 51 min |
| May 12, 10:43 PM CDT | Special Weather Statement | EWX | Bandera | 62 min |
| May 12, 10:51 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 3 hr |
| May 12, 10:54 PM CDT | Special Weather Statement | EWX | Gillespie, Llano | 66 min |
| May 12, 11:05 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| May 12, 11:08 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 12, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Frio, Kerr, Medina, Uvalde | 62 min |
| May 12, 11:24 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 12, 11:29 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 61 min |
| May 13, 12:05 AM CDT | Flash Flood Warning | EWX | Dimmit, Uvalde, Zavala | 3 hr |
| May 13, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Comal, Guadalupe, Kendall and 2 more | 62 min |
| May 13, 12:17 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Kendall, Medina | 4 hr |
| May 13, 12:26 AM CDT | Special Weather Statement | EWX | Burnet | 49 min |
| May 13, 12:34 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano, Travis | 3 hr |
| May 13, 1:00 AM CDT | Special Weather Statement | EWX | Atascosa | 45 min |
| May 13, 1:10 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Blanco, Comal, Guadalupe, Karnes and 2 more | 4 hr |
| May 13, 1:11 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Wilson | 64 min |
| May 13, 1:27 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| May 13, 1:32 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 30 min |
| May 13, 1:55 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis, Williamson | 3 hr |
| May 13, 2:05 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 13, 2:16 AM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 44 min |
| May 13, 2:18 AM CDT | Special Weather Statement | EWX | Atascosa | 42 min |
| May 13, 2:29 AM CDT | Special Weather Statement | EWX | Caldwell | 46 min |
| May 13, 2:39 AM CDT | Special Weather Statement | EWX | Travis | 51 min |
| May 13, 3:01 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 4 more | 5 hr |
| May 13, 3:25 AM CDT | Areal Flood Advisory | EWX | Kinney | 4 hr |
| May 13, 4:25 AM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 4 hr |
| May 13, 4:41 AM CDT | Special Weather Statement | EWX | Fayette | 34 min |
| May 13, 4:57 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 6 hr |
| May 13, 5:52 AM CDT | Areal Flood Advisory | EWX | Bexar | 5 hr |
| May 13, 6:10 AM CDT | River Flood Warning | EWX | Goliad, Karnes | 56 hr |
| May 13, 6:18 AM CDT | Areal Flood Advisory | EWX | Lavaca | 5 hr |
| May 13, 6:47 AM CDT | Special Weather Statement | EWX | Comal | 13 min |
| May 13, 6:53 AM CDT | Special Weather Statement | EWX | Atascosa | 22 min |
| May 13, 7:42 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 13, 8:24 AM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 13, 8:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more | 7 hr |
| May 13, 8:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 17 hr |
| May 13, 8:42 AM CDT | River Flood Warning | EWX | Bexar | 43 hr |
| May 13, 8:42 AM CDT | River Flood Warning | EWX | Karnes | 13 hr |
| May 13, 8:42 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 30 hr |
| May 13, 10:17 AM CDT | Special Weather Statement | EWX | Guadalupe | 58 min |
| May 13, 10:48 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 5 hr |
| May 13, 11:18 AM CDT | Special Weather Statement | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Hays | 57 min |
| May 13, 12:19 PM CDT | Special Weather Statement | EWX | Gonzales | 56 min |
| May 13, 12:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| May 13, 3:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca | 2 hr |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.